What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 7, 1:53 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 1:53 PM EST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
253 PM EDT Fri Jun 7 2019
.SHORT TERM...(Tonight and Saturday)...Pattern will be rather
stagnant for the short term, with the upper low centered near
Memphis TN making only slow progress east and northeast. We will
remain in a very moist environment, with PW values running between
1.5 and 2 inches for the most part across the area. Pieces of weak
short wave energy will eject out of the base of the upper low and
will help to enhance showers and thunderstorms at times. One of
these is exiting to the northeast early this afternoon. Models often
do not handle timing of these weak impulses well, but at this point
it looks like another weak wave will be affecting our area later
tonight. Another interesting part of this equation is the
strengthening of the southeast low level flow across the mountains,
which should bring some downslope motion to inhibit precipitation at
least to some extent in the northern and central valley areas later
tonight and especially Saturday. Will carry lower PoPs in these
areas.
Given the moist environment and the possibility of training
showers/storms, along with expected efficient rain processes given
the high freezing levels/skinny CAPE profiles, the threat of
localized flooding will continue for the short term. Will continue
to mention this threat in the HWO, but no flood/flash flood watch at
this time as the risk of widespread flooding does not look high at
this time.
.LONG TERM...(Saturday night through Friday)...By 00Z Sunday, a large closed h50 low will be situated
across the Ohio/Tennessee valley providing deep forcing for ascent
with extensive cloud cover and precipitation expected to be ongoing.
At the surface, an area of low pressure is forecast to be located
across west/central Tennessee providing a southerly flow across the
area. Moisture content will be high with precipitable water values
in excess of 1.75 inches and mean layer RH values greater than 90%.
The closed low will gradually progress to an open wave through the
day on Sunday as it interacts with the shortwave moving through the
northern plains. Upper forcing for ascent along with deep saturated
profiles will support numerous rain showers through the day.
Elevated instability supports chances of convection which if this
does occur then potential flash flooding concern increases.
Temperatures Sunday will be cooler given the extensive cloud cover
and rainfall.
Monday, the upper level wave further weakens with a well defined
shear axis across the Appalachians. At the surface, a wave should be
aligned along the spine of the Appalachians. Upper forcing for
ascent along with low level frontal convergence will be conducive
for upward motion and precipitation. Forecast soundings indicate
near moist adiabatic lapse rates with a nearly saturated column
leading to efficient precipitation processes. Again will need to
watch for flash flooding but the quick nature of the boundary and
cloud layer winds orthogonal to this boundary means training is of
low concern. The upper level shear axis and associated frontal wave
become less evident as a potent jet streak to the north quickly
evacuates northward out of the Great Lakes. West to northwest flow
fills in behind the frontal passage with surface high pressure
moving into the region. Increased subsidence associated with this
feature will begin to dry the area out through Tuesday night.
Temperatures during this time will be near normal to slightly below
normal.
By 18Z Wednesday a shortwave trough/PV anomaly is forecast to drop
out of the northern plains and Midwest. The surface will feature an
area of low pressure directly underneath the upper level low. The
response to lowering pressure to the west will be to veer low level
winds toward the south. The result will be increased low level
moisture. Another area of low pressure at the surface will develop
underneath lower heights across the Florida peninsula. The PV
anomaly and jet streak rounding the base of the shortwave trough
will provide large-scale forcing for ascent Wednesday
afternoon/evening with increased precipitation expected. Marginal
instability parameters support chances of thunder during this time
as well. The latter portions of the extended feature fairly good
model-to-model agreement with a deep layer trough axis extending
from Hudson Bay southward into the GoM. Increased large-scale
forcing supports keeping slight chance to chance PoPs through
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 70 82 69 83 / 70 70 70 80
Knoxville McGhee Tyson Airport, TN 68 82 68 83 / 60 60 60 70
Oak Ridge, TN 69 83 68 84 / 60 70 60 70
Tri Cities Airport, TN 65 83 65 80 / 60 50 60 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
LW/AD
Hazardous weather outlook, Jun 7, 1:59 PM EST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
259 PM EDT Fri Jun 7 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081900-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
259 PM EDT Fri Jun 7 2019 /159 PM CDT Fri Jun 7 2019/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms this afternoon into tonight will
produce locally heavy rainfall. Localized flooding will be
possible, especially in areas that get repeated heavier showers or
storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and thunderstorms on Saturday will continue to produce
locally heavy rainfall in some areas. Localized flooding will be
possible, especially in locations that get repeated heavier
showers or storms.
Periods of showers and thunderstorms will continue into
next week producing locally heavy rainfall. The most concentrated
period for steadier rainfall will be Sunday, with more scattered
coverage outside of that period. Localized flash flooding and
flooding of low-lying and poor drainage areas is expected this
weekend and will continue off and on through early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for flooding this weekend.
In the hours before
Special weather statement, Jun 7, 3:59 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
359 PM CDT Fri Jun 7 2019
TNZ098-072145-
Marion TN-
359 PM CDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kimball, or near Jasper, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park, Haletown
(guild), Griffith Creek, Chimneys State Park, Hicks Gap State Park,
Sequatchie Cave, Foster Falls State Park, New Hope and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3524 8584 3522 8574 3524 8569 3529 8571
3532 8556 3530 8555 3527 8549 3526 8544
3520 8539 3511 8539 3509 8536 3507 8536
3504 8539 3504 8541 3500 8543 3499 8546
3499 8586 3522 8587
TIME...MOT...LOC 2058Z 246DEG 15KT 3509 8569
mjbSpecial weather statement, Jun 7, 4:11 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
511 PM EDT Fri Jun 7 2019
NCZ061-072200-
Clay NC-
511 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nantahala Lake, or near Andrews, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayesville, Nantahala Lake, Shooting Creek, Tusquitee and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8400 3502 8396 3504 8396 3508 8391
3513 8386 3516 8375 3515 8373 3516 8365
3515 8364 3514 8366 3514 8364 3512 8364
3513 8362 3511 8362 3507 8357 3504 8356
3502 8352 3501 8352 3500 8349 3499 8362
TIME...MOT...LOC 2111Z 243DEG 17KT 3514 8373
mjbSpecial weather statement, Jun 7, 4:35 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
535 PM EDT Fri Jun 7 2019
TNZ099>101-072215-
West Polk TN-Bradley TN-Hamilton TN-
535 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADLEY...SOUTHWESTERN
POLK AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 10 miles southeast of Wildwood
Lake. Movement was north at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, South Cleveland, Wildwood Lake, East
Cleveland, Collegedale, Waterville, East Brainerd, Conasauga,
Parksville, Red Clay State Park, Flint Springs, Gap Springs,
Ooltewah, McDonald and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8517 3515 8500 3512 8453 3499 8466
TIME...MOT...LOC 2135Z 198DEG 13KT 3498 8512 3499 8472
mjb
Special weather statement, Jun 7, 5:37 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
637 PM EDT Fri Jun 7 2019
TNZ068-071-086-072315-
Northwest Monroe TN-Loudon TN-NW Blount TN-
637 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUDON...
NORTHWESTERN BLOUNT AND NORTH CENTRAL MONROE COUNTIES UNTIL 715 PM
EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lenoir City, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maryville, Louisville, Vonore, Greenback, Friendsville, Philadelphia,
Clover Hill, Tellico Village and Fort Loudon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3568 8440 3580 8416 3579 8416 3579 8414
3582 8414 3583 8411 3564 8398 3556 8436
TIME...MOT...LOC 2237Z 241DEG 9KT 3569 8421
mjbLocal storm report, Jun 7, 5:46 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
646 PM EDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 S COSBY 35.79N 83.24W
06/07/2019 COCKE TN PUBLIC
FEW TREE LIMBS, TREES, AND POWER LINES DOWN
NEAR COSBY, TENNESSEE.
&&
DHSpecial weather statement, Jun 7, 5:47 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
647 PM EDT Fri Jun 7 2019
TNZ067-068-072330-
Roane TN-Loudon TN-
647 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOUDON AND SOUTHEASTERN
ROANE COUNTIES UNTIL 730 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudon, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Loudon, Fairview, Paint Rock,
Bradbury and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3567 8453 3581 8460 3598 8434 3576 8421
TIME...MOT...LOC 2246Z 246DEG 18KT 3580 8438
mjb